Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 13, 2024, 1:46 PM PST for 5 counties in Nevada. It took effect at Jan 13, 2024, 4:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 1:46 PM PST (21:46 UTC)
- In effect from
- Jan 13, 2024, 4:00 PM PST
- Expired
- Jan 14, 2024, 7:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS75 KLKN 132146 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 146 PM PST Sat Jan 13 2024 NVZ030-140900- /O.NEW.KLKN.WI.Y.0004.240114T0000Z-240114T0900Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 146 PM PST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...Until 1 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-035>037-141300- /O.NEW.KLKN.WI.Y.0004.240114T0000Z-240114T1500Z/ Southeastern Elko County-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 146 PM PST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, White Pine County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...Until 7 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
4 follow-up statements
796 WWUS75 KLKN 140056 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 456 PM PST Sat Jan 13 2024 NVZ035-037-140200- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-240114T1500Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 456 PM PST Sat Jan 13 2024 ...WIND ADVISORY IS CANCELLED... Strong winds are still expected across the area. Please see the latest winter weather advisories now in effect for both wind and snow impacts through early Sunday morning. $$ NVZ030-140900- /O.CON.KLKN.WI.Y.0004.000000T0000Z-240114T0900Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 456 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Humboldt County. * WHEN...Until 1 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-036-141500- /O.CON.KLKN.WI.Y.0004.000000T0000Z-240114T1500Z/ Southeastern Elko County- Northern Lander County and Northern Eureka County- Including the cities of West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 456 PM PST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southeastern Elko County and Northern Lander County and Northern Eureka County. * WHEN...Until 7 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
087 WWUS75 KLKN 140842 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1242 AM PST Sun Jan 14 2024 NVZ030-140945- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-240114T0900Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 1242 AM PST Sun Jan 14 2024 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Winds have diminished well-below threshold levels, and the wind advisory is allowed to expire at 1 AM PST.. $$ NVZ033-036-141500- /O.CON.KLKN.WI.Y.0004.000000T0000Z-240114T1500Z/ Southeastern Elko County- Northern Lander County and Northern Eureka County- Including the cities of West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 1242 AM PST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southeastern Elko County and Northern Lander County and Northern Eureka County. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
015 WWUS75 KLKN 141027 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 227 AM PST Sun Jan 14 2024 NVZ033-036-141500- /O.CON.KLKN.WI.Y.0004.000000T0000Z-240114T1500Z/ Southeastern Elko County- Northern Lander County and Northern Eureka County- Including the cities of West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 227 AM PST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Southeastern Elko County and Northern Lander County and Northern Eureka County. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
686 WWUS75 KLKN 141447 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 647 AM PST Sun Jan 14 2024 NVZ033-036-141600- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-240114T1500Z/ Southeastern Elko County- Northern Lander County and Northern Eureka County- Including the cities of West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 647 AM PST Sun Jan 14 2024 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Breezy winds continue this early morning, but are below criteria and impact thresholds. The Wind Advisory is allowed to expire at 7 AM. Drivers should continue to use caution when traveling today in case breezy winds blow any snow over portions of the road. $$ NVZ039-141800- /O.NEW.KLKN.WI.Y.0005.240114T1500Z-240114T1800Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 647 AM PST Sun Jan 14 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...West winds 10 to 20 mph expected with gusts up to 35 mph. * WHERE...South Central Elko County including Pequop Summit. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Wind observations show strong gusts impacting areas prone to hazards from westerly winds, including Pequop Summit. Observations and reports show portions of the advisory area seeing car accidents from deteriorating conditions from the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 13, 4:54 AM PST, 8 hours 52 minutes earlier.
Area forecast discussion, Jan 13, 4:54 AM PST, 8 hours 52 minutes before
Area Forecast Discussion National Weather Service Elko NV 454 AM PST Sat Jan 13 2024 .SYNOPSIS...More Winter weather today as snow showers spread acrossmuch of the CWA. Strong winds continue to create snow drifts, snow-covered roads, and reduced visibility. Warmer air at the surface may lead to some rain mixing in in the lowest valleys, bringing snowfall totals down but increasing the risk of icy surfaces overnight. Quieter weather looks to move in tomorrow afternoon and evening timeframe. && .SHORT TERM...Today through early Monday morning Radar and surface obs show snow showers across most of the CWA this morning, but there have not been reports of amounts that would be deemed impressive. This is due to the lighter nature of the showers since last night, but hi res guidance is suggesting that heavier snowfall moves in beginning around 7 AM to 9 AM local time, spreading across the CWA into the afternoon and continuing through the day. There is still some question as to how much snowfall accumulates at the surface, however the number is not necessarily as important as being aware of the impacts as the weather alerts that are currently in effect have not had any changes to them. Strong winds this morning and afternoon will blow snow around, covering portions of roads and reducing visibility at times. Snowfall accumulations will make surfaces slick and slippery. Whether you see only a couple of inches of snowfall, or an amount closer to 6 to 10 inches, the hazards are the same, it's just a matter of "how bad" the impacts are. Remaining aware of the active weather and what action to take will keep every as safe and prepared as possible. Overall, today is a messy Winter day. Showers continue overnight tonight, but intensity of snowfall reduces. Overnight lows range anywhere from the teens to the low 30s, allowing for wet surfaces to freeze over. tomorrow afternoon, the bulk of the shower activity will have lifted out of the area with just a couple of stray showers left behind in northeastern Nevada. Afternoon highs climb into the mid 30s to mid 40s, and overnight lows in the teens and 20s once again allowing any untreated wet surfaces to refreeze .LONG TERM...Monday through Saturday Monday, models show a high amplitude upper level ridge will building over the west coast. This ridge will keep conditions quiet for Monday and Tuesday. Wednesday afternoon models show the next system moving through NV lasting until Thursday morning. Models agree on track but differ on the strength of this system. The EC keeps the trough stronger as it track across Washington which would bringing additional snow showers for areas north of US-50. The GFS keeps the trough much weaker and keep any showers across the far north of NV. Still favor the EC suite for now, and will keep a 60% to 80% chance of light snow across N NV and 30% to 50% chance of showers across central Nevada in the forecast for Thursday, but the best chances at any accumulations would be over the higher elevation terrain. Amounts will be light at about 1” to 3” above 6500” the valleys could up to 1”. High Pressure will return for Thursday morning through Saturday as the next system approaches the west coast for next weekend. Temperatures and Winds: Temperatures will start in the upper 20s to low 40s Tuesday, before warming back into the upper 30s to upper 40s Friday. Lows will start in mid single digits to upper teens Tuesday morning, then returning to the mid teens to mid 20s Thursday through Saturday. Monday through Wednesday winds will be light with high pressure influencing the region with West winds of 5 to 10 MPH. Winds Pick up a bit Wednesday afternoon as the next trough moves through with west winds of 10 to 20 MPH with gust up to 30 MPH possible. Winds change back to the NW early Friday, but will be light at 5 to 15 MPH, Winds Saturday will be light and variable to NE at 5 to 10 MPH for Northern NV and SE at 5 to 10 MPH for central NV. && .AVIATION...VFR condtions will gradually deteriorate across northern Nevada through tonight into Thursday morning as a potent winter storm moves through the region. From 08Z to 12Z expect IFR condtions to develop at KWMC, KBAM and KEKO as snow expands and intensifies across the region. Occasional LIFR conditions are possible especially from 15Z to 21Z time frame. A brief changeover to rain at KWMC and a possible rain snow mix at KBAM will allow conditions to improve but a changeover back to snow is expected Saturday night. Snow will reach KELY around 20Z Saturday. In addition, gusty west to southwest winds are expected to continue through Saturday with accelerating winds Saturday night. En route mountain obscurations will be common with low ceilings below 3000 ft AGL. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory until 10 PM PST this evening Humboldt County...Northern Lander County and Northern Eureka County... Southern Lander County and Southern Eureka County...White Pine County. Winter Storm Warning until 10 PM PST this evening Northern Elko County...South Central Elko County...Southwest Elko County. Blizzard Warning until 7 AM PST Sunday Ruby Mountains and East Humboldt Range. && 84/98/93
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.